Hail, Lincoln
- When
- June 30, 12:30 PM EST
- Where
- Lincoln County, 2.42 mi SW of Broad Cove
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.010, -69.460
Quarter size hail. A few small trees were downed as well.
Isolated thunderstorms moved southward on the Midcoast of Maine producing an isolated instance of large hail. In addition, a few thunderstorms moved eastward from southern New Hampshire causing strong winds in portions York County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Isolated thunderstorms moved southward on the Midcoast of Maine producing an isolated instance of large hail. In addition, a few thunderstorms moved eastward from southern New Hampshire causing strong winds in portions York County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 30, 8:34 AM EST, 3 hours 56 minutes earlier.
Area Forecast Discussion National Weather Service Gray ME 934 AM EDT Sun Jun 30 2019 .SYNOPSIS... A weak cold front will settle south of the region this morning. A potent upper level disturbance crosses the area today with numerous showers and embedded thunderstorms. High pressure builds back into the region on Monday with drier and sunnier weather. A weak cold front will move through early Tuesday. Wed through Friday, will become gradually become more warm and humid each day. By Friday we could see some scattered thunderstorms develop in the afternoon. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 930 AM Update...Have updated the forecast for the afternoon hours, mainly for PoP timing based on a blend of latest convection allowing models. Coverage of showers should gradually increase later this morning and especially into the early afternoon hours as air mass will be uncapped by late morning with anomalously cold temperatures aloft. We do expect thunderstorms to develop as well, mainly this afternoon. At this time, latest HRRR runs and other CAMs point to mainly southern zones for best chances for isolated strong to severe storms this afternoon. This makes sense given this is where the most sunshine (heating) is taking place this morning and should result in SBCAPE values upwards of 1500 J/KG. Deep layer shear should remain weak, so we're likely looking at most storms being the pulse variety. Heavy downpours will be a threat, with a low prob of isolated flash flooding underneath the slowest moving storms. Previously... 550 AM...Minor ESTF update to reflect the current mesonet in near term grids. Prev disc... At 06z a 1005 millibar low was vicinity of Penobscot Bay with a trailing cold front through southern New England. A second cold front extended from northern Maine westward to the north shore of Lake Ontario. GOES Water vapor imagery showed an upper low over western Quebec. An impulse pivoting around this feature was exiting the coast along with a weakening area of convection. A second impulse was along the Quebec-Ontario border and will drop southeast across the area today along with the upper low and associated cold pool. For today...a brief break early this morning before the upper low moves overhead. Daytime heating and cool cyclonic flow will result in widespread convection developing quickly this morning. The modified forecast soundings support small hail, gusty winds and locally heavy rain with activity pinwheeling around the upper low as it traverses the area. The extensive cloud cover and widespread precipitation will limit high temperatures to upper 60s and lower 70s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... The upper low exits the area this evening bringing any lingering showers quickly to an end. Rising heights and a weak ridge of high pressure should bring clearing skies tonight with some patchy fog developing overnight. Lows will be in the 50s. On Monday the weakening ridge of high pressure will build by to our south. We'll see some warm air advection mid and high clouds cross the area during the afternoon...otherwise a partly sunny day and warmer day with highs in the upper 70s to lower 80s. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... After weak 500 MB wave crosses the area on Tuesday, ridging builds for mid-late week as strong sub-tropical ridge develops over the wrn Atlantic /something we've yet to see this warm season/, with troughing over the wrn CONUS. This should lead to several days of increasingly warm and more humid air. The flow shifts to more zonal by next weekend, after a short-wave trough crosses the region on Saturday, but as we know, the ridge sometimes holds longer than the models want to knock it down. Monday night will see some showers develop across the N , and they may work down to into srn zones late Monday night and early Tue morning as the wave and associated cold front approach. Best forcing stays north and there's a remnant MCS passing to our south, so could stay dry in the srn zones as the system moves through, but QPF is light, even in the north. The air mass change behind the front is not that significant, and with NW flow should se the downslope warm things up Tue afternoon with highs 75-80 in the mtns, and 80-85 most everywhere else. Should see Tds drop off a little behind the front, and this will allow for lows in the 50s and low 60s, which will probably be the coolest night into Saturday at least. Wed-Fri will see temps warm a bit each a bit each day, and humidity will increase each day as well, but should dry at least Wed and Thu. Highs Wed will be around 80 in the N, and in the low mod 80s everywhere else, although 75-80 at the beaches, and highs on Thursday and Friday will be 80-85 in the mtns and 85-90 in the south, with most of the beaches in the upper 70s to low 80s. HEat indices could make it into the low 90s in srn NH on Thu, and may be 90-95 in srn and interior SW ME on Friday. There's some potential for air mass thunderstorms on Thu, but these would be isolated and mainly be limited to the mtns of NH. The better chc will be Friday afternoon. Overnight lows Wed night thru Fri night will be in the 60s everywhere, warmest in interior srn NH, and coolest in the mtns and on the mid coast. There's the possible of a cold front moving through on Saturday, with a better chc for showers/storms. TI'll probably be one more warm and humid day through ahead of the front. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... Short Term /through Monday/...Areas of MVFR today in shra and -tsra with gusty winds and small hail possible. Bcmg VFR this evening with lcl IFR in stratus and fog btw 03z and 12z Monday. Long Term...Possible period of MVFR-IFR in showers late Mon night into Tue morning, with VFR then expected Tue afternoon thru Thursday. Vly fog will be possible each night at KHIE/KLEB. && .MARINE... Short Term /through Monday/... Winds and waves will remain below SCA levels through Monday. An isolated thunderstorm is possible today with locally gusty winds and small hail. Long Term...All stays quiet on the waters Tuesday thru Thursday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Ekster
Hazardous Weather Outlook National Weather Service Gray ME 324 AM EDT Sun Jun 30 2019 MEZ007>009-012>014-018>028-NHZ001>015-011000- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 324 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Thunderstorms today could produce small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150>154-011000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 324 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Special Weather Statement National Weather Service Gray ME 1234 PM EDT Sun Jun 30 2019 NHZ005-007-008-301715- Merrimack-Southern Grafton-Sullivan- 1234 PM EDT Sun Jun 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SULLIVAN AND WEST CENTRAL MERRIMACK COUNTIES... At 1234 PM EDT, a strong thunderstorm was located near Newport, or 9 miles northeast of Claremont, moving south at 15 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Claremont, New London, Enfield, Newport, Grantham, Cornish, Lempster, Acworth, Goshen, Croydon, Newbury, Sunapee, Unity, Springfield, Sulton and Plainfield. This includes Interstate 89 between mile markers 33 and 45. This also includes... Mount Sunapee. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4350 7230 4354 7209 4330 7194 4322 7231 TIME...MOT...LOC 1634Z 346DEG 13KT 4345 7219
Special Weather Statement National Weather Service Gray ME 1250 PM EDT Sun Jun 30 2019 NHZ008-012-013-015-301730- Merrimack-Western And Central Hillsborough-Interior Rockingham-Eastern Hillsborough- 1250 PM EDT Sun Jun 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HILLSBOROUGH AND SOUTH CENTRAL MERRIMACK COUNTIES... At 1250 PM EDT, a strong thunderstorm was located near Hopkinton, or near Concord, moving south at 20 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Manchester, Concord, Henniker, Bedford, Hooksett, Amherst, Hopkinton, New Boston, Mont Vernon, Lyndeborough, Goffstown, Mount Vernon, Weare, Londonderry, Bow, Dunbarton and Pembroke. This includes the following highways... Interstate 293 between mile markers 1 and 11. Interstate 89 between mile markers 0 and 10. Interstate 93 between mile markers 17 and 39. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4319 7176 4323 7152 4293 7136 4288 7174 TIME...MOT...LOC 1650Z 342DEG 16KT 4314 7162
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1259 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND DMG WENTWORTH 43.87N 71.91W
06/29/2019 GRAFTON NH SOCIAL MEDIA
MULTIPLE TREES AND LIMBS DOWN
&&
EVENT NUMBER GYX1903732
NBSpecial Weather Statement National Weather Service Gray ME 1259 PM EDT Sun Jun 30 2019 MEZ012-018-019-NHZ005-006-008>010-301745- Southern Oxford-Interior York-Interior Cumberland-Merrimack-Belknap-Strafford-Southern Carroll-Southern Grafton- 1259 PM EDT Sun Jun 30 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN YORK... SOUTHERN OXFORD...SOUTHWESTERN CUMBERLAND...NORTHWESTERN STRAFFORD... SOUTHEASTERN GRAFTON...CENTRAL BELKNAP AND SOUTHERN CARROLL COUNTIES... At 1259 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Standish to Tamworth. Movement was southwest at 15 mph. Winds in excess of 40 mph and half inch hail are possible with these storms. Locations impacted include... Laconia, Alfred, Sanford, Moultonborough, Ossipee, Meredith, Gorham, Buxton, Lebanon, Alton, Hollis, Gilmanton, Holderness, Ashland, Hiram, Effingham, Cornish, Standish, Wolfeboro and Tamworth. This includes Interstate 93 between mile markers 63 and 73. This also includes... Lake Winnipesaukee and Squam Lake. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4342 7065 4355 7181 4389 7134 4379 7041 TIME...MOT...LOC 1659Z 031DEG 14KT 4378 7061 4384 7128 MLE
Special Weather Statement
National Weather Service Gray ME
105 PM EDT Sun Jun 30 2019
NHZ007-011-301745-
Cheshire-Sullivan-
105 PM EDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SULLIVAN AND
NORTHWESTERN CHESHIRE COUNTIES...
At 104 PM EDT, a strong thunderstorm was located over Bellows Falls,
moving south at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Keene, Charlestown, Walpole, Gilsum, Alstead, Westmoreland, Surry,
Chesterfield, Acworth, Langdon and Westminster Station.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4296 7251 4297 7248 4298 7246 4300 7246
4300 7244 4305 7247 4308 7244 4310 7244
4312 7243 4315 7246 4322 7244 4320 7233
4294 7224 4290 7253 4295 7253
TIME...MOT...LOC 1704Z 351DEG 17KT 4312 7244Special Weather Statement National Weather Service Gray ME 114 PM EDT Sun Jun 30 2019 MEZ026-027-301800- Lincoln-Knox- 114 PM EDT Sun Jun 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KNOX AND CENTRAL LINCOLN COUNTIES... At 114 PM EDT, a strong thunderstorm was located near Bremen, or near Damariscotta, moving south at 25 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Damariscotta, Bristol, Bremen, Boothbay, Jefferson, Edgecomb, Friendship, Nobleboro, Waldoboro, South Bristol and Newcastle. This also includes... Pemaquid Beach. Friendship Long Island, Cranberry Island, and Otter Island. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4378 6935 4389 6970 4415 6952 4410 6929 TIME...MOT...LOC 1714Z 017DEG 20KT 4406 6944
The Portland,ME radar (KGYX), 65 km away, was scanning. The volume nearest the first event began at 17:28 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail. A few small trees were downed as well.
Trees downed on wires on Chase's Pond Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2019Every state in 2019This day in weather historyWarnings in Maine, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841412, 841416.